Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 2, 2016, 8:44 PM PST for 6 counties in California. It took effect at Feb 3, 2016, 7:00 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 8:44 PM PST (04:44 UTC)
- In effect from
- Feb 3, 2016, 7:00 PM PST
- Expired
- Feb 5, 2016, 2:23 AM PST
- In force
- 31 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WHUS46 KMTR 030444 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 844 PM PST TUE FEB 2 2016 CAZ006-505-509-529-530-031800- /O.NEW.KMTR.SU.Y.0006.160204T0300Z-160205T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 844 PM PST TUE FEB 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 7 AM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELL INITIALLY 4 TO 8 FEET WITH A SWELL PERIOD OF 20 TO 22 SECONDS WEDNESDAY EVENING WILL BUILD TO 12 TO 15 FEET WITH SWELL PERIOD OF 17 TO 19 SECONDS THURSDAY AND THURSDAY NIGHT. * TIMING...WESTERLY SWELL WILL BUILD WEDNESDAY EVENING THROUGH AT LEAST THURSDAY NIGHT. * IMPACTS...SMALLER FAST MOVING FORERUNNER WAVES EXPECTED WEDNESDAY EVENING HAVE THE POTENTIAL TO WASH FISHERMEN AND BEACH VISITORS FROM COASTAL ROCK OUTCROPPINGS AND JETTIES. THE BUILDING SWELL WILL RESULT IN LARGE SURF ON THURSDAY AND THURSDAY NIGHT WITH LONG LULLS BETWEEN SETS...RAISING THE RISK OF PEOPLE BEING WASHED INTO THE OCEAN BY A WAVE. ALSO...THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS...PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
5 follow-up statements
540 WHUS46 KMTR 031211 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 411 AM PST WED FEB 3 2016 CAZ006-505-509-529-530-040700- /O.CON.KMTR.SU.Y.0006.160204T0300Z-160205T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 411 AM PST WED FEB 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELL INITIALLY 4 TO 8 FEET WITH A SWELL PERIOD OF 20 TO 22 SECONDS WEDNESDAY EVENING WILL BUILD TO 12 TO 15 FEET WITH SWELL PERIOD OF 17 TO 19 SECONDS THURSDAY AND THURSDAY NIGHT. * TIMING...WESTERLY SWELL WILL BUILD WEDNESDAY EVENING THROUGH AT LEAST THURSDAY NIGHT. * IMPACTS...SMALLER FAST MOVING FORERUNNER WAVES EXPECTED WEDNESDAY EVENING HAVE THE POTENTIAL TO WASH FISHERMEN AND BEACH VISITORS FROM COASTAL ROCK OUTCROPPINGS AND JETTIES. THE BUILDING SWELL WILL RESULT IN LARGE SURF ON THURSDAY AND THURSDAY NIGHT WITH LONG LULLS BETWEEN SETS...RAISING THE RISK OF PEOPLE BEING WASHED INTO THE OCEAN BY A WAVE. ALSO...THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS... PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
726 WHUS46 KMTR 040539 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 939 PM PST WED FEB 3 2016 CAZ006-505-509-529-530-041700- /O.CON.KMTR.SU.Y.0006.000000T0000Z-160205T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 939 PM PST WED FEB 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELL INITIALLY 4 TO 8 FEET WITH A SWELL PERIOD OF 20 TO 22 SECONDS THIS EVENING WILL BUILD TO 12 TO 15 FEET WITH SWELL PERIOD OF 17 TO 19 SECONDS THURSDAY AND THURSDAY NIGHT. * TIMING...WESTERLY SWELL WILL BUILD THIS EVENING THROUGH AT LEAST THURSDAY NIGHT. * IMPACTS...SMALLER FAST MOVING FORERUNNER WAVES EXPECTED WEDNESDAY EVENING HAVE THE POTENTIAL TO WASH FISHERMEN AND BEACH VISITORS FROM COASTAL ROCK OUTCROPPINGS AND JETTIES. THE BUILDING SWELL WILL RESULT IN LARGE SURF ON THURSDAY AND THURSDAY NIGHT WITH LONG LULLS BETWEEN SETS...RAISING THE RISK OF PEOPLE BEING WASHED INTO THE OCEAN BY A WAVE. ALSO...THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS... PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
423 WHUS46 KMTR 041007 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 207 AM PST THU FEB 4 2016 CAZ006-505-509-529-530-042300- /O.CON.KMTR.SU.Y.0006.000000T0000Z-160205T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 207 AM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WAVES AND SURF... SWELL WILL BUILD TO 12 TO 15 FEET WITH SWELL PERIOD OF 17 TO 19 SECONDS BY SUNRISE TODAY. * TIMING...WESTERLY SWELL WILL BUILD TODAY THROUGH AT LEAST THURSDAY NIGHT. * IMPACTS...BUILDING SWELL WILL RESULT IN LARGE SURF TODAY AND TONIGHT WITH LONG LULLS BETWEEN SETS...RAISING THE RISK OF PEOPLE BEING WASHED INTO THE OCEAN BY A WAVE. ALSO...THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS... PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
433 WHUS46 KMTR 042212 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 212 PM PST THU FEB 4 2016 CAZ006-505-509-529-530-051500- /O.CON.KMTR.SU.Y.0006.000000T0000Z-160205T1500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 212 PM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WAVES AND SURF...12 TO 15 FOOT SWELL WITH A PERIOD OF 17 TO 19 SECONDS WILL PERSIST THROUGH THIS EVENING. THEN IS EXPECTED TO DECREASE TO 10 TO 12 FEET FRIDAY MORNING WITH A PERIOD OF 15 TO 16 SECONDS. * IMPACTS...THIS ENERGETIC SWELL WILL RESULT IN LARGE SURF TONIGHT WITH LONG LULLS BETWEEN SETS...RAISING THE RISK OF PEOPLE BEING WASHED INTO THE OCEAN BY A WAVE. ALSO...THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS... PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
078 WHUS46 KMTR 051023 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 223 AM PST FRI FEB 5 2016 CAZ006-505-509-529-530-051830- /O.CAN.KMTR.SU.Y.0006.000000T0000Z-160205T1500Z/ /O.NEW.KMTR.BH.S.0001.160205T1023Z-160206T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 223 AM PST FRI FEB 5 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND LARGE SHORE BREAK...WHICH IS IN EFFECT THROUGH THIS EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * WAVES... WEST SWELL WILL DECREASE TO 8 TO 12 FEET AT 15 TO 17 SECONDS BY FRIDAY MORNING. OFFSHORE WINDS WILL PROMOTE LARGE SHORE BREAKS. * TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...ENTIRE COASTLINE FROM SONOMA COUNTY THROUGH MONTEREY COUNTY. * POTENTIAL IMPACTS...STRONG RIP CURRENTS AND POSSIBLY LARGE SHORE BREAK AS LONG PERIOD MODERATE SWELL CONTINUES TO ARRIVE IN THE AREA. THERE IS A RISK OF STRONG RIP CURRENTS AND LARGE SHORE BREAK. VISITORS CHECKING OUT AREA BEACHES MAY BE UNFAMILIAR WITH THE POWER OF THE PACIFIC. IT IS DANGEROUS TO TURN YOUR BACK TO THE WATERS... PLEASE ALWAYS KEEP AN EYE ON THE SEA WHILE VISITING THE BEACH. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 2, 6:57 PM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 2, 6:57 PM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
657 PM PST TUE FEB 2 2016
.SYNOPSIS...AFTER A BRIEF BREAK IN PRECIPITATION THIS EVENING AND
OVERNIGHT, LIGHT RAINFALL WILL RETURN TO THE NORTH BAY WEDNESDAY
MORNING AND SPREAD INTO THE SAN FRANCISCO BAY AREA BY WEDNESDAY
AFTERNOON. OVERALL, RAINFALL AMOUNTS WILL REMAIN LIGHT WITH NO
MEASURABLE PRECIPITATION EXPECTED SOUTH OF THE SAN JOSE REGION.
HIGH PRESSURE WILL THEN BUILD ALONG THE WEST COAST FOR LATE WEEK
AND INTO THE WEEKEND. THIS WILL RESULT IN DRY WEATHER CONDITIONS
AND WARMING TEMPERATURES INTO EARLY NEXT WEEK.
&&
.DISCUSSION...AS OF 02:00 PM PST TUESDAY...PRECIPITATION
CONTINUES TO DIMINISH IN COVERAGE THIS AFTERNOON IN WAKE OF
TODAY'S WEATHER SYSTEM. ONSHORE FLOW AND LINGERING MOISTURE HAS
ALLOWED FOR GOOD CU DEVELOPMENT OVER THE COASTAL RANGES WITH
TEMPERATURES GENERALLY IN THE LOW TO MID 50S. MEANWHILE, HIGHER
ELEVATIONS ARE SEEING TEMPERATURES IN THE 40S. QUIET WEATHER
CONDITIONS WILL PERSIST DURING THE OVERNIGHT HOURS WITH
TEMPERATURES FALLING INTO THE MID/UPPER 30S INLAND TO LOWER 40S
NEAR THE COAST/BAYS ALONG WITH WEAK SURFACE WINDS.
OUR NEXT, WEAK WEATHER SYSTEM WILL APPROACH THE NORTH BAY
WEDNESDAY MORNING AND SPREAD DOWN INTO THE SAN FRANCISCO BAY AREA
BY LATE MORNING OR EARLY AFTERNOON. OVERALL, RAINFALL FROM THIS
SYSTEM WILL BE LIGHT WITH MOST URBAN AREAS FROM SAN JOSE NORTHWARD
LIKELY PICKING UP A FEW HUNDREDTHS OF AN INCH OR SO. THE NORTH BAY
REGION WILL RECEIVE THE MOST RAINFALL FROM THIS SYSTEM, GENERALLY
1/10" TO 1/4" IN THE VALLEYS AND UP TO 1/2" IN THE COASTAL RANGES.
LOCATIONS FROM THE SANTA CRUZ MOUNTAINS SOUTHWARD THROUGH THE
MONTEREY BAY REGION WILL LIKELY REMAIN DRY AS THE SYSTEM SHIFTS
INLAND. PRECIPITATION OVER THE NORTH BAY MAY LINGER INTO WEDNESDAY
EVENING/NIGHT, BUT DIMINISH IN COVERAGE WITH DRY CONDITIONS
DEVELOPING REGION-WIDE LATE IN THE NIGHT.
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION
BEGINNING ON THURSDAY AND PERSISTING INTO EARLY NEXT WEEK. THIS
WILL RESULT IN MOSTLY DRY CONDITIONS REGION-WIDE LATE WEEK AND
INTO THE WEEKEND AS THE MAIN STORM TRACK STAYS WELL NORTH OF THE
REGION. CONFIDENCE CONTINUES TO INCREASE IN THE RIDGE BUILDING
ALOFT AND WARMING TEMPERATURES THROUGH THE WEEKEND. BY THIS
WEEKEND, AFTERNOON TEMPERATURES WILL WARM INTO THE MID/UPPER 60S
IN COASTAL AREAS AND INTO THE LOW TO MID 70S OVER THE SOUTHERN
INLAND VALLEYS (A GOOD 10 DEGREES ABOVE SEASONAL AVERAGES).
GIVEN THE RECENT RAINFALL AND INCREASED SOIL MOISTURE, WE WILL
NEED TO WATCH FOR THE DEVELOPMENT OF TULE FOG LATE IN THE WEEK AND
INTO THE WEEKEND. ESPECIALLY WITH WEAK OFFSHORE FLOW POTENTIALLY
DEVELOPING OVER THE REGION AS A RESULT OF THE RIDGE ALOFT.
HOWEVER, CONFIDENCE IN THIS DEVELOPING AND ACTUALLY IMPACTING THE
SAN FRANCISCO BAY AREA REMAINS LOW AT THIS TIME AND THERE IS NO
MENTION OF FOG IN THE OFFICIAL FORECAST. WILL CONTINUE TO WATCH
FOR THIS POTENTIAL AS WE MOVE TOWARD LATE WEEK.
&&
.AVIATION...AS OF 6:45 PM PST TUESDAY...A WARM FRONT APPROX 250
MILES WEST OF NORCAL WILL ADVANCE TOWARD THE AREA TONIGHT AND
WEDNESDAY. SURFACE WINDS 5-10 KNOT RANGE SHOULD BE ENOUGH TO
PRECLUDE FOG DEVELOPMENT THIS EVENING. LESS CONFIDENT ABOUT EARLY
WEDNESDAY MORNING TIMEFRAME REGARDING FOG COVERAGE HOWEVER GIVEN
RECENT WET WEATHER AND IF WINDS HAPPEN TO DECREASE TO 3-5 KNOT
RANGE FOG COVERAGE COULD BE A BIT MORE WIDESPREAD EARLY WEDNESDAY
MORNING. IFR DUE TO FOG FORECAST KSTS 11Z-18Z WED.
AN EASTERN PACIFIC COLD FRONT RAPIDLY CATCHES UP TO THE WARM
FRONT OVER THE BAY AREA LATE WEDNESDAY PM WITH POSSIBLE BRIEFLY
FOCUSED ATMOSHPERIC FORCING NEAR COLD FRONTAL PASSAGE WEDNESDAY
EVENING SUPPORTING SHOWERS FORECAST...MOSTLY CONFINED TO THE BAY
AREA PER NAM MODEL FORECASTS. THE SURFACE TROUGH WILL BE IN
WEAKENING STAGES BUT THE COLD FRONT LOOKS MODERATELY INTACT WHEN
IT ARRIVES. MID LEVEL INSTABILITY MAY BRIEFLY RAMP UP LATE WED
AFTERNOON OR EARLY EVENING OVER THE NORTH BAY.
VICINITY OF KSFO...RECENTLY AMENDED TAF FOR PERSISTENT NE WIND
WITH 1 MIN OBS RECENTLY SUSTAINING NEAR 14 KNOTS. WINDS SHOULD
GRADUALLY SUBSIDE OVERNIGHT WITH A SHIFT TO SE LATE AT NIGHT. VFR
TONIGHT. MVFR CIGS WEDNESDAY. SHOWERS POSSIBLE BY LATE IN THE DAY.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...ONSHORE WINDS LESS THAN 10 KNOTS
BECOMING LIGHT SE TONIGHT. VFR/MVFR CIGS.
&&
.MARINE...AS OF 02:00 PM PST TUESDAY...LIGHT NORTHERLY WINDS WILL
PERSIST THROUGH THIS EVENING THEN INCREASE AND SHIFT TO THE SOUTH
TO SOUTHEAST OVERNIGHT ACROSS THE NORTHERN OUTER WATERS AS A
SYSTEM APPROACHES FROM THE WEST. A LONG PERIOD WESTERLY SWELL WILL
ARRIVE WEDNESDAY NIGHT INTO THURSDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
&&
PUBLIC FORECAST: RGASS
AVIATION: CANEPA
MARINE: CW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:48 AM PST | Small Craft Advisory for Rough Bar | MTR | 46 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.